Scheduled System Maintenance:
On Wednesday, July 29th, IEEE Xplore will undergo scheduled maintenance from 7:00-9:00 AM ET (11:00-13:00 UTC). During this time there may be intermittent impact on performance. We apologize for any inconvenience.
By Topic

Likelihood Ratios and Inference for Poisson Channels

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Reveillac, A. ; CEREMADE, Univ. Paris Dauphine, Paris, France

In recent years, infinite-dimensional methods have been introduced for Gaussian channel estimation. The aim of this paper is to study the application of similar methods to Poisson channels. In particular, we compute the noncausal conditional mean estimator of a Poisson channel using the likelihood ratio and the discrete Malliavin gradient. This algorithm is suitable for numerical implementation via the Monte-Carlo scheme. As an application, we provide a new proof of a very deep and remarkable formula in Information Theory obtained recently in the literature and relating the derivatives of the input-output mutual information of a general Poisson channel and the conditional mean estimator of the input regardless the distribution of the latter. The use of the aforementioned stochastic analysis techniques allows us to extend these results to more general channels such as mixed Gaussian-Poisson channels.

Published in:

Information Theory, IEEE Transactions on  (Volume:59 ,  Issue: 10 )